Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 126, NWS Miami, FL

August 2, 2012Collier County, Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 2, 2012, 4:29 PM EDT for Collier County, Glades County, Hendry County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 4:29 PM EDT (20:29 UTC)
Expired
Aug 2, 2012, 5:15 PM EDT
In force
46 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Collier County, FL, Glades County, FL, Hendry County, FL

The radar

The Tampa radar (KTBW), 146 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:00 PM EDTTSTM WND DMG1 N La Belle, FLTWO LARGE TREES DOWNED 1 MILE NORTH OF LA BELLE ON HIGHWAY 78.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1964 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WUUS52 KMFL 022029
SVRMFL
FLC021-043-051-022115-
/O.NEW.KMFL.SV.W.0126.120802T2029Z-120802T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
429 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GLADES COUNTY IN SOUTH FLORIDA.
  NORTHWESTERN HENDRY COUNTY IN SOUTH FLORIDA.
  EXTREME NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 515 PM EDT

* AT 428 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FELDA...AND MOVING NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  RURAL WESTERN HENDRY COUNTY
  RURAL NORTHWESTERN HENDRY COUNTY
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2690 8157 2690 8118 2647 8119 2647 8157
TIME...MOT...LOC 2029Z 184DEG 14KT 2657 8141

$$

10
2 follow-up statements
915 
WWUS52 KMFL 022101
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
501 PM EDT THU AUG 2 2012

FLC021-022111-
/O.CAN.KMFL.SV.W.0126.000000T0000Z-120802T2115Z/
COLLIER FL-
501 PM EDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL COLLIER
COUNTY IS CANCELLED...

LAT...LON 2667 8119 2656 8156 2690 8157 2690 8118
TIME...MOT...LOC 2101Z 184DEG 14KT 2669 8140

$$

FLC043-051-022115-
/O.CON.KMFL.SV.W.0126.000000T0000Z-120802T2115Z/
HENDRY FL-GLADES FL-
501 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES...

AT 459 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF LA BELLE...MOVING NORTH AT 15 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2667 8119 2656 8156 2690 8157 2690 8118
TIME...MOT...LOC 2101Z 184DEG 14KT 2669 8140

$$

10
672 
WWUS52 KMFL 022108
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
508 PM EDT THU AUG 2 2012

FLC043-051-022118-
/O.EXP.KMFL.SV.W.0126.000000T0000Z-120802T2115Z/
HENDRY FL-GLADES FL-
508 PM EDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GLADES AND
NORTHWESTERN HENDRY COUNTIES WILL EXPIRE AT 515 PM EDT...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2667 8119 2656 8156 2690 8157 2690 8118
TIME...MOT...LOC 2108Z 184DEG 14KT 2672 8140

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:32 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 2, 2:32 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT THU AUG 2 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY...LATEST 850MB STREAMLINE
ANALYSIS SHOWS A TROPICAL WAVE/TROUGH EXTENDING FROM THE NORTHERN
BAHAMAS SOUTH ACROSS CENTRAL CUBA AND INTO THE WESTERN CARIB.
LATEST WATER VAPOR IMAGES SHOW A LARGE AREA OF MOISTURE MAINLY TO
THE EAST OF THE TROUGH AXIS. MDLS MOVE THIS SYSTEM WESTWARD
THROUGH THIS PERIOD WITH MOST OF THE MOISTURE SPREADING ACROSS
SOUTH FLORIDA FROM FRI EVENING TO SUNDAY AFTERNOON. GFS ALSO SHOWS
AN UPPER LOW MOVING WEST AHEAD OF THE WAVE AND POSITIONS IT WEST OF
THE PENINSULA BY SATURDAY AFTERNOON. THE COMBINATION OF THIS TWO
SYSTEMS WILL NOT ONLY RESULT IN INCREASED LOW LEVEL CONVERGENCE
AND MOISTURE TRANSPORT, BUT ALSO INCREASED UPPER LVL DIVERGENCE
RESULTING IN INCREASING CHANCES FOR RAIN THROUGH THIS PERIOD.

.LONG TERM...MONDAY THROUGH THURSDAY...TROPICAL WAVE AND UPPER LOW
MENTIONED ABOVE SHOULD MOVE WEST OF THE LOCAL AREA BY MONDAY AND
BE REPLACED BY AN ATLANTIC HIGH PRESSURE RIDGE BUILDING WESTWARD.
THIS WILL RESULT IN A MODERATE EAST FLOW BEING ESTABLISHED ACROSS
THE REGION. THIS WILL TEND FOCUS AFTERNOON CONVECTIVE ACTIVITY
MOSTLY OVER INTERIOR/WESTERN AREAS, WHILE NIGHTTIME/EARLY MORNING
SHWRS/TSTMS COULD BE EXPERIENCED OVER ERN AREAS.

TD#5 JUST EAST OF THE WINDWARD ISLANDS EARLIER THIS AFTERNOON IS
EXPECTED TO CONTINUE TO MOVE RATHER FAST WESTWARD NEXT FEW DAYS
AND SHOULD BE NEAR THE ISLANDS BY FRIDAY. THE FUTURE TRACK OF THIS
SYSTEM WILL GREATER DEPEND ON ITS ORGANIZATION AND INTENSITY AS
WELL AS ON THE STRENGTH OF THE HIGH PRESSURE RIDGE CURRENTLY OVER
THE WESTERN ATLANTIC NORTH OF THE ISLANDS. THE CURRENT FORECAST
THINKING FROM THE NATIONAL HURRICANE CENTER IS THAT THE EASTERLY
STEERING CURRENT AROUND THE BASE OF THE RIDGE SHOULD KEEP THE
DEPRESSION ON A MAINLY WESTWARD TRACK THROUGH THE CARIBBEAN SEA
THROUGH NEXT WEEK. AT THIS TIME, IT IS UNCERTAIN WHETHER MOISTURE
ASSOCIATED WITH THIS SYSTEM COULD HAVE ANY EFFECT OVER THE LOCAL
AREA. HOWEVER, IF THE LONG RANGE GFS VERIFIES, THERE COULD BE
BREEZY CONDITIONS ACROSS THE AREA DUE TO A TIGHTENING PRESSURE
GRADIENT BETWEEN THIS SYSTEM AND THE ATLANTIC RIDGE.

&&

.MARINE...PLEASANT BOATING CONDITIONS SHOULD CONTINUE AT LEAST
THROUGH THE PERIOD. HOWEVER...WINDS AND SEAS COULD BE HIGHER NEAR
SHOWERS AND STORMS SATURDAY AND SUNDAY AS THE TROPICAL WAVE MOVES
ACROSS THE AREA.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  78  89 / 20 30 30 50
FORT LAUDERDALE  79  90  77  89 / 10 30 30 50
MIAMI            78  91  77  90 / 10 30 30 40
NAPLES           77  91  77  90 / 10 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...30/KOB
Hazardous weather outlook, Aug 2, 3:32 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT THU AUG 2 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
332 PM EDT THU AUG 2 2012

...A FEW SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, FOCUSED ACROSS
THE INTERIOR AND TOWARDS THE EAST COAST THROUGH THIS EVENING. A
FEW SEVERE THUNDERSTORMS ARE POSSIBLE, CONTAINING FREQUENT
LIGHTNING, WIND GUSTS TO AROUND 60 MPH AND HAIL.

WIND: GUSTY WINDS AROUND 60 MPH ARE POSSIBLE IN THE STRONGEST
THUNDERSTORMS THROUGH THIS EVENING.

HAIL: QUARTER SIZED HAIL MAY OCCUR IN THE STRONGEST THUNDERSTORMS
THROUGH THIS EVENING.

FLOODING: SLOW STORM MOVEMENT WILL LEAD TO THE POSSIBILITY OF
STREET FLOODING AT ISOLATED LOCALES THIS AFTERNOON INTO EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES
AND GUSTY WINDS.

HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH
DAY, ESPECIALLY ACROSS THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 2, 3:18 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT THU AUG 2 2012

FLZ066-070-022000-
HENDRY FL INLAND COLLIER COUNTY FL
318 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HENDRY COUNTY
  NORTH CENTRAL COLLIER COUNTY

* UNTIL 400 PM EDT

* AT 315 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES SOUTHEAST OF AVE MARIA...AND MOVING
  NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  AVE MARIA...
  BIG CORKSCREW ISLAND...
  IMMOKALEE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2643 8157 2646 8157 2647 8156 2653 8131
      2616 8126 2616 8150 2642 8158
TIME...MOT...LOC 1918Z 165DEG 13KT 2628 8141

10
Special weather statement, Aug 2, 3:52 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT THU AUG 2 2012

FLZ069-070-075-022030-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL MAINLAND MONROE FL
352 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL COLLIER COUNTY
  NORTHWESTERN MAINLAND MONROE COUNTY

* UNTIL 430 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MONROE STATION...AND
  MOVING NORTH AT 15 TO 20 MPH.

* THE STORM WILL AFFECT...
  MONROE STATION...
  OCHOPEE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2598 8137 2599 8102 2567 8103 2562 8122
      2571 8126 2573 8122 2575 8124 2575 8126
      2576 8126 2578 8128 2579 8128 2580 8129
TIME...MOT...LOC 1952Z 178DEG 17KT 2578 8115

MJB
Special weather statement, Aug 2, 4:09 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EDT THU AUG 2 2012

FLZ067-068-168-022100-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
409 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALM BEACH COUNTY

* UNTIL 500 PM EDT

* AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES NORTH OF NORTH COUNTY AIRPORT...AND
  MOVING SOUTH AT 15 TO 20 MPH.

* THE STORM WILL AFFECT...
  NORTH COUNTY AIRPORT...
  PALM BEACH GARDENS...
  RIVIERA BEACH...
  PORT OF PALM BEACH...
  LION COUNTRY SAFARI...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2670 8039 2696 8035 2696 8015 2697 8014
      2697 8013 2675 8005
TIME...MOT...LOC 2009Z 358DEG 15KT 2693 8023

MJB
Special weather statement, Aug 2, 4:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT THU AUG 2 2012

FLZ071>074-022100-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
416 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BROWARD COUNTY
  NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 500 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PEMBROKE PINES...AND MOVING NORTH AT 10
  MPH.

* THE STORM WILL AFFECT...
  PEMBROKE PINES...
  SOUTHWEST RANCHES...
  INTERSECTION I-75 AND GRIFFIN ROAD...
  COOPER CITY...
  DAVIE...
  WESTON...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2617 8048 2612 8022 2593 8032 2595 8043
TIME...MOT...LOC 2016Z 191DEG 8KT 2601 8035

10
Special weather statement, Aug 2, 4:27 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
427 PM EDT THU AUG 2 2012

FLZ073-174-022115-
FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL
427 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MIAMI-DADE COUNTY

* UNTIL 515 PM EDT

* AT 424 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES SOUTHEAST OF PA-HAY OKEE OVERLOOK...AND
  MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  PA-HAY OKEE OVERLOOK...
  ROYAL PALM RANGER STATION...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2568 8080 2544 8051 2528 8078 2538 8086
TIME...MOT...LOC 2026Z 224DEG 10KT 2538 8074

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:18 PM EDTSpecial Weather StatementMFLCollier42 min
Aug 2, 3:51 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry39 min
Aug 2, 3:52 PM EDTSpecial Weather StatementMFLMonroe38 min
Aug 2, 4:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Aug 2, 4:16 PM EDTSpecial Weather StatementMFLBroward44 min
Aug 2, 4:27 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Aug 2, 4:33 PM EDTSpecial Weather StatementMFLMonroe42 min
Aug 2, 4:35 PM EDTSevere Thunderstorm WarningMFLPalm Beach44 min
Aug 2, 5:12 PM EDTSpecial Weather StatementMFLGlades, Hendry48 min
Aug 2, 5:21 PM EDTSpecial Weather StatementMFLMonroe39 min
Aug 2, 5:23 PM EDTSpecial Weather StatementMFLBroward52 min
Aug 2, 5:29 PM EDTSpecial Weather StatementMFLMartin46 min
Aug 2, 5:38 PM EDTSpecial Marine WarningMFL67 min
Aug 2, 5:45 PM EDTSevere Thunderstorm WarningMFLGlades45 min
Aug 2, 5:53 PM EDTSpecial Weather StatementMFLPalm Beach52 min
Aug 2, 5:56 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach49 min
Aug 2, 6:17 PM EDTSpecial Weather StatementMFLMiami-Dade43 min
Aug 2, 6:53 PM EDTSevere Thunderstorm WarningMFLPalm Beach52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.